Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Apr 16, 2000, 6:45 PM CDT for Cook County, Will County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 16, 2000, 6:45 PM CDT (23:45 UTC)
- Expired
- Apr 16, 2000, 7:00 PM CDT
- In force
- 15 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cook County, IL, Will County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 162348 SVRCHI ILC031-197-170000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 645 PM CDT SUN APR 16 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILL COUNTY IN NORTHEAST ILLINOIS * UNTIL 700 PM CDT * AT 645 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER JOLIET AT I80 AND LARKIN...MOVING NORTHEAST AT 20 MPH. THE SEVERaE THUNDERSTORM IS PRODUCING DAMAGING HAIL UP TO THE SIZE OF GOLFBALLS. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. LAT...LON 4151 8819 4139 8802 4157 8775 4172 8794 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:00 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 16, 3:00 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 300 PM CDT SUN APR 16 2000 A WARM FRONT JUST ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA IS PROVIDING A LARGE CONTRAST IN TEMPEATURES THIS AFTERNOON. TEMPERATURES ARE ONLY IN THE UPPER 40S IN THE FAR NORTHERN SECTIONS WHILE THE MERCURY HAS CLIMBED TO AROUND 70 FROM ABOUT VPZ TO IKK THEN WEST ALONG THE ILLINOIS RIVER. THE SURFACE LOW ASSOCIATED WITH THIS FRONT IS POSITIONED IN NORTHEAST MISSOURI AND IS EXPECT TO MOVE EAST ACROSS THE SOUTHERN COUNTIES IN THE FA TONIGHT. RADAR SHOWS SHOWERS MOVING AHEAD OF THE LOW FROM ABOUT DBQ TO CMI. THIS AREA WILL MOVE NORTHEAST TO COVER NORTHERN/NORTH CENTRAL ILLINOIS AND NORTHWEST INDIANA TONIGHT. THE NUMERCIAL MODELS MOVE THE LOW EAST OF ILLINOIS BY MORNING WITH THE 500 MILLIBAR TROUGH TAKING UNTIL ABOUT 00Z TO MOVE EAST OF THE AREA. MOISTURE HANGBACK AND CYCLONIC FLOW MONDAY MORNING SUGGEST THE POSSIBILITY OF SOME RAIN AT LEAST THRU THE MORNING HOURS MONDAY. CLEARING APPEARS TO BE SLOW AS THE UPPER RIDGE BUILDS IN MONDAY NIGHT AND A WEAK NORTH-SOUTH SURFACE RIDGE MOVES INTO THE STATE. PLACEMENT OF THE SURFACE WARM FRONT DICTATES THE MINS FOR AT LEAST THE SOUTHERN PORTION OF THE AREA TONGIHT. MODELS APPEAR TO PLACE IT A LITTLE TOO FAR SOUTH SO MINS FOR SOUTHERN ZONES HAVE BEEN UPPED A LITTLE. THE REMAINDER OF THE MOS TEMPERATURE GUIDANCE LOOKS REASONABLE. .CHI...NONE SOMREK
In the hours before
Special weather statement, Apr 16, 5:25 PM CDT, 1 hour 20 minutes before
ILZ020>021-162325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 525 PM CDT SUN APR 16 2000 SCATTERED THUNDERSTORMS ARE MOVING NORTH-NORTHEAST OVER KENDALL COUNTY AS OF 5:30 PM. SEVERAL REPORTS HAVE BEEN RECEIVED OF PEA TO 1/2 INCH HAIL FROM NEWARK THROUGH PLANO AND YORKVILLE. THE HAIL WAS REPORTED TO HAVE COVERED THE GROUND OVER THE WEST SIDE OF YORKVILLE. ADDITIONAL THUNDERSTORMS ARE DEVELOPING OVER GRUNDY COUNTY TO> THE WEST OF MORRIS WHICH ALSO ARE CAPABLE OF PRODUCING HAIL.
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.